Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Miami, FL

April 5, 2018Broward County, Florida

NWS Miami, FL issued this special weather statement at Apr 5, 2018, 4:21 PM EDT for Broward County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2018, 4:21 PM EDT (20:21 UTC)
Expired
Apr 5, 2018, 4:45 PM EDT
In force
24 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 39 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2018-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2018-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

144 
WWUS82 KMFL 052021
SPSMFL

Special Weather Statement
National Weather Service Miami FL
421 PM EDT THU APR 5 2018
 
FLZ071>074-052045-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
421 PM EDT THU APR 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIAMI-DADE AND SOUTH
CENTRAL BROWARD COUNTIES UNTIL 445 PM EDT...

* At 421 PM EDT, National Weather Service meteorologists were
  tracking a gusty shower near Pembroke Pines, moving south at 20
  mph.

* Wind gusts up to 50 mph and funnel clouds will be possible with
  this shower.

* Locations impacted include...
  Miami, Hialeah, Pembroke Pines, Miramar, Davie, Miami Gardens,
  Weston, Doral, Miami Lakes, Cooper City, Hialeah Gardens, Miami
  Springs, Sweetwater, Medley, Palm Springs North, Sunshine Acres,
  Intersection I-75 And Griffin Road, Country Club, Pennsuco and
  Miami International Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

Persons participating in outdoor activities should seek sturdy
shelter until this shower passes.

&&

LAT...LON 2609 8050 2608 8030 2577 8027 2578 8056
TIME...MOT...LOC 2021Z 001DEG 17KT 2602 8041 

$$

RAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 5, 1:38 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 5, 1:38 PM EDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Miami FL
138 PM EDT Thu Apr 5 2018

.AVIATION...
Frontal boundary over South Florida causing scattered showers
mainly south of PBI/APF, mainly affecting vicinity FLL/MIA area
terminals through about 00z-03z, as well as west across the
Everglades. Have VCSH in TAFs at this time but individual
terminals may need to be updated to include TEMPO groups for MVFR
conditions or perhaps even TS, especially MIA area. Wind NE-E
10-15 knots with occasional gusts near 20 knots, except Gulf sea
breeze at KAPF to 10-15 knots through 02z. Showers/TEMPO MVFR
could linger through part of tonight FLL/MIA area before slightly
drier air arrives for daytime on Friday.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

AVIATION...59/Molleda
Hazardous weather outlook, Apr 5, 12:50 PM EDT, 3 hours 31 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1250 PM EDT Thu Apr 5 2018

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
060500-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1250 PM EDT Thu Apr 5 2018

...ISOLATED THUNDERSTORMS SOUTH AND EAST THIS AFTERNOON AND EVENING...
...PATCHY FOG LATE TONIGHT INTERIOR...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: There is a slight chance of thunderstorms this
afternoon and early this evening over southern and eastern sections
of South Florida and the Atlantic waters. The primary threat will be
lightning.

Visibility: Patchy fog may reduce visibility below one half mile in
a few locations across interior South Florida late tonight.

Waterspouts: Isolated waterspouts will be possible over the nearshore
and offshore waters of the Atlantic east of the Miami- Dade and
Broward County coastal regions.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The threat for rip currents is expected to increase along the
Atlantic beaches late Friday into early next week.

There is a slight chance of thunderstorms Sunday and again on
Tuesday with lightning the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Apr 5, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
421 PM EDT THU APR 5 2018

FLZ071>074-052045-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
421 PM EDT THU APR 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIAMI-DADE AND SOUTH
CENTRAL BROWARD COUNTIES UNTIL 445 PM EDT...

* At 421 PM EDT, National Weather Service meteorologists were
  tracking a gusty shower near Pembroke Pines, moving south at 20
  mph.

* Wind gusts up to 50 mph and funnel clouds will be possible with
  this shower.

* Locations impacted include...
  Miami, Hialeah, Pembroke Pines, Miramar, Davie, Miami Gardens,
  Weston, Doral, Miami Lakes, Cooper City, Hialeah Gardens, Miami
  Springs, Sweetwater, Medley, Palm Springs North, Sunshine Acres,
  Intersection I-75 And Griffin Road, Country Club, Pennsuco and
  Miami International Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

Persons participating in outdoor activities should seek sturdy
shelter until this shower passes.

&&

LAT...LON 2609 8050 2608 8030 2577 8027 2578 8056
TIME...MOT...LOC 2021Z 001DEG 17KT 2602 8041

RAG

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.